By Topic

Closed-Form Solution for System Availability Distribution

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Donatiello, L. ; Dipartimento di Informatica; Universitá di Pisa; Pisa, ITALY. ; Iyer, B.R.

Highly reliable systems with long mission time, that can tolerate no down time, have motivated the study of system reliability. The emergence of fault-tolerant computing systems, where small down times may be tolerable, and preventive and corrective maintenance permitted, motivates a revisit to measures like mean availability. Vendors of computer systems are being required to specify the level of availability that will be met by their systems over a finite time interval, and pay a penalty for non-compliance. Since no closed-form solution has been reported in the literature, numerical approaches have often been used to compute systems availability over a finite time, even for simple Markov models. We report a Laplace transform solution for the distribution of availability over a finite interval, for a semi-Markov model. The transform of the distribution is analytically inverted to obtain a closed-form solution for the corresponding Markov model.

Published in:

Reliability, IEEE Transactions on  (Volume:R-36 ,  Issue: 1 )